Floaters

Eye problems are concerning.  One wants to be able to see.  Yet, many of us, including me, are dependent on vision healthcare givers.  Glasses have been part of my attire for over 50 years.  I am quite accustomed to them. First in the morning; last in the evening—that would be my glasses.

Recently, however, a new problem has popped up:  floaters.  When I complained to my retina doctor, whom I see on a regular basis for macular degeneration, he dismissed my concern and more or less told me to “deal with them.”  At first they appeared after an Avastin® injection and slowly disappeared.  Now, they have set up housekeeping.

When I am concentrating on something, they seem to disappear.  Seem, is the keyword.  I don’t see them because I am concentrating on something else.  For instance, when I read my Bible, I do not see them.  When I am reading something fiction, I see them.  When I am watching a shoot ‘em up cowboy movie, but other shows, well, sometimes I see those pesky black dots.

Those floaters are distractions.  They are the same as those things that keep us from doing the right thing.  They are not necessary bad or harmful.  Preachers and Bible teachers call them sins of omission.  What gets in the way of Bible reading, prayer, giving out a tract or word of witness?  That, dear reader, is a floater.

 

 

Advertisements

4 Comments

  1. Glenda

    First, I am sorry that your retina doctor, who is obviously a very excellent doctor, would dismiss the floaters and tell you just to deal with them. While that may be true—and the jury is still out on that—they still need to be taken seriously and evaluated as a part of your macular degeneration, especially since they first appeared after an injection. Anyway, I hope they do not become worse, and if they do, I hope you will call that doctor and insist on a better explanation. While they are not usually indicative of a more serious problem, they can be, and they need to be noted, at least! Now, as for that spiritual distraction that bothers most of us, you are VERY correct!!! It takes very little to get our minds off track at times, and we need to stay focused on our Savior and His matchless love for us! If we are going to accept and claim His love, that also requires that we be aware of the needs of other people, whether they be material needs or spiritual ones, and THAT is the hard part!! Thank you for reminding us again of our responsibility as Christian brothers and sisters! Oh, I read your entry about Ben,too, but didn’t make any comment on that one. Mr. Franklin was a most complex and intelligent man, and it’s good to know that the city is still honoring his contributions to American life. I enjoyed the history lesson! 🙂

    • Glenda, I know the spots after an injection are from a tiny spot of blood that pulls out with the needle and they disappear in a few days, sometimes as early as one day. The floaters are like little gnats and sometimes I actually brush at them because I forget about them and think it is a gnat! With all the “pictures” Dr. Maturi takes, if something were wrong, he would see it! Next appt. I get the “dye” test that maps everything about both eyes. They do two of those a year. So far. We will wait and see what medicare funds after October when the big cut takes place for those of us like me on the Advantage plan. Some Advantage, huh? Dr. Maturi told me one time to never worry about Medicare paying. He is on some sort of grant because he is a research doctor.

      • Glenda

        Well, I’m glad that he is at least following through after the injections. I know that the protocol for those studies is pretty thorough, since the retina docs in Knoxville are also involved in some of those clinical trials. Yes, the pharmaceutical company pays for their research, since they expect to make lots of $$$ from the use of the medication after it has been approved, which Avastin has been already. The floaters and flashers can sometimes indicate a separation of the lining or even a retinal detachment, but it sounds as if your doc is on top of the situation! Good job! 🙂

  2. I have them too. Sometimes I entertain myself by seeing if I can manipulate them 🙂 Interesting that you point out how they change in frequency depending on your focus. Excellent lesson there.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: